Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multiple periodic solutions for perturbed relativistic pendulum systems


Authors: Petru Jebelean, Jean Mawhin and Călin Şerban
Journal: Proc. Amer. Math. Soc. 143 (2015), 3029-3039
MSC (2010): Primary 34C25; Secondary 35J25, 35J65
DOI: https://doi.org/10.1090/S0002-9939-2015-12542-7
Published electronically: February 16, 2015
MathSciNet review: 3336627
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the periodically perturbed $ N$-dimensional relativistic pendulum equation has at least $ N+1$ geometrically distinct periodic solutions. Also, we obtain the existence of infinitely many solutions for systems with oscillating potential. Both results are obtained by reduction to an equivalent non-singular problem using classical critical point theory.


References [Enhancements On Off] (What's this?)

  • [1] Cristian Bereanu and Petru Jebelean, Multiple critical points for a class of periodic lower semicontinuous functionals, Discrete Contin. Dyn. Syst. 33 (2013), no. 1, 47-66. MR 2972945, https://doi.org/10.3934/dcds.2013.33.47
  • [2] Isabel Coelho, Chiara Corsato, Franco Obersnel, and Pierpaolo Omari, Positive solutions of the Dirichlet problem for the one-dimensional Minkowski-curvature equation, Adv. Nonlinear Stud. 12 (2012), no. 3, 621-638. MR 2976056
  • [3] I. Coelho, C. Corsato and S. Rivetti, Positive radial solutions of the Dirichlet problem for the Minkowski-curvature equation in a ball, Topological Meth. Nonlinear Anal., to appear.
  • [4] Patrick Habets, Raúl Manásevich, and Fabio Zanolin, A nonlinear boundary value problem with potential oscillating around the first eigenvalue, J. Differential Equations 117 (1995), no. 2, 428-445. MR 1325805 (96e:34041), https://doi.org/10.1006/jdeq.1995.1060
  • [5] Patrick Habets, Enrico Serra, and Massimo Tarallo, Multiplicity results for boundary value problems with potentials oscillating around resonance, J. Differential Equations 138 (1997), no. 1, 133-156. MR 1458458 (98i:35060), https://doi.org/10.1006/jdeq.1997.3267
  • [6] Haishen Lü, Donal O'Regan, and Ravi P. Agarwal, On the existence of multiple periodic solutions for the vector $ p$-Laplacian via critical point theory, Appl. Math. 50 (2005), no. 6, 555-568. MR 2181026 (2006g:34031), https://doi.org/10.1007/s10492-005-0037-8
  • [7] Jean Mawhin, Multiplicity of solutions of variational systems involving $ \phi $-Laplacians with singular $ \phi $ and periodic nonlinearities, Discrete Contin. Dyn. Syst. 32 (2012), no. 11, 4015-4026. MR 2945817, https://doi.org/10.3934/dcds.2012.32.4015
  • [8] Jean Mawhin and Michel Willem, Critical point theory and Hamiltonian systems, Applied Mathematical Sciences, vol. 74, Springer-Verlag, New York, 1989. MR 982267 (90e:58016)
  • [9] Franco Obersnel and Pierpaolo Omari, The periodic problem for curvature-like equations with asymmetric perturbations, J. Differential Equations 251 (2011), no. 7, 1923-1971. MR 2823680 (2012f:34099), https://doi.org/10.1016/j.jde.2011.06.014
  • [10] Paul H. Rabinowitz, On a class of functionals invariant under a $ {\bf Z}^n$ action, Trans. Amer. Math. Soc. 310 (1988), no. 1, 303-311. MR 965755 (89i:34057), https://doi.org/10.2307/2001123
  • [11] Peng Zhang and Chun-Lei Tang, Infinitely many periodic solutions for nonautonomous sublinear second-order Hamiltonian systems, Abstr. Appl. Anal., 2010, Art. ID 620438, 10 pp.. MR 2660391 (2011m:34124), https://doi.org/10.1155/2010/620438

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34C25, 35J25, 35J65

Retrieve articles in all journals with MSC (2010): 34C25, 35J25, 35J65


Additional Information

Petru Jebelean
Affiliation: Department of Mathematics, West University of Timişoara, 4, Boulevard V. Pârvan 300223-Timişoara, Romania – and – Institute of Mathematics “Simion Stoilow” of the Romanian Academy
Email: jebelean@math.uvt.ro

Jean Mawhin
Affiliation: Research Institute in Mathematics and Physics, Université Catholique de Louvain, 2, Chemin du Cyclotron, B-1348 Louvain-la-Neuve, Belgium
Email: jean.mawhin@uclouvain.be

Călin Şerban
Affiliation: Department of Mathematics, West University of Timişoara, 4, Boulevard V. Pârvan 300223-Timişoara, Romania
Email: cserban2005@yahoo.com

DOI: https://doi.org/10.1090/S0002-9939-2015-12542-7
Received by editor(s): March 11, 2014
Published electronically: February 16, 2015
Additional Notes: The first and third authors’ support by grant PN-II-RU-TE-2011-3-0157 (CNCS-Romania) is gratefully acknowledged
Communicated by: Yingfei Yi
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society